MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888223216
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer states after insertion of the catheter the nurses put on the dressing as normal.The second day, when the nurse opened the dressing to start the first dialysis treatment, the arterial/red extension was found to be broken at the clamp site.The catheter was replaced with no harm to the patient.
 
Additional Manufacturer Narrative
A device history record (dhr) review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.In addition, all dhrs are reviewed for accuracy prior to product release.A video was provided by the customer.Visual evaluation was performed, and it revealed a clinician flushing the catheter with a syringe and substance leakage was observed from the arterial extension at the clamp site.One used catheter was received for analysis and investigation.Visual evaluation of the sample revealed signs of use and several cuts were observed on the tubing.The reported condition has been confirmed.Based on the video and sample provided by the customer, it can be concluded that the device functioned as intended for an undetermined amount of time.100% of the devices are inspected for leaks or cuts in the extensions per procedure.The most probable root cause can be considered as more likely damaged during use due to the use of strong cleaning agents, sharp object, excessive force during of use or repeated clamping or other similar damage.The evidence provided is enough to discard the manufacturing process as a potential cause.No trends or triggers have been found.Therefore, a corrective and preventive action is not deemed necessary at this time.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A device history record (dhr) review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.In addition, all dhrs are reviewed for accuracy prior to product release.The physical sample involved in the reported incident was not returned for evaluation, however a video was provided by the customer.Visual evaluation of this video was performed and it revealed a catheter was inside the patient.The clinician flushed the catheter with a syringe and substance leakage was observed from the arterial extension at the clamp site.The exact origin of the leakage could not be determined with this video.As per the instructions for use (ifu), the customer has to perform a visual inspection before using the device.The ifu states not to clamp the dual lumen portion of the catheter; clamp only the extensions.When clamping, use only clamps supplied with the catheter.The ifu cautions that clamping the catheter extensions repeatedly in the same spot could weaken the tubing and to change the position of the clamp regularly to prolong the life of the tubing.The reported condition was not identified prior to insertion of the catheter.The reported condition has been confirmed.Based on the video provided by the customer it can be concluded that the device functioned as intended for an undetermined amount of time.Moreover, 100% devices are inspected for leaks or cuts in the extensions per procedure.The evidence provided is enough to discard the manufacturing process as a potential cause.No trends or triggers have been found.Therefore, a corrective and preventive action (capa) is not deemed necessary at this time.It must be noted that in-process controls are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description

Brand Name
MAHURKAR ELITE
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key6875302
Report Number3009211636-2017-05301
Device Sequence Number1404634
Product Code MPB
UDI-Device Identifier10884521125926
UDI-Public10884521125926
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K120674
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2020
Device Model Number8888223216
Device Catalogue Number8888223216
Device Lot Number1510300090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2018
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer08/29/2017
01/02/2018
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date10/12/2017
01/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR